Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 8, 2012, 7:49 AM EDT for Marshall County, Indiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 7:49 AM EDT (11:49 UTC)
- Expired
- Jul 8, 2012, 8:45 AM EDT
- In force
- 56 min
- Issued by
- NWS Northern Indiana
County Marshall County, IN
The radar
The Northern Indiana radar (KIWX), 44 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 2803 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497 WWUS83 KIWX 081149 SPSIWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 749 AM EDT SUN JUL 8 2012 INZ012-014>016-081245- FULTON IN-KOSCIUSKO IN-MARSHALL IN-STARKE IN- 749 AM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN KOSCIUSKO... SOUTHERN MARSHALL...NORTHEASTERN FULTON AND NORTHEASTERN STARKE COUNTIES... AT 749 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF KOONTZ LAKE...OR 7 MILES NORTHEAST OF KNOX...MOVING EAST AT 20 MPH. PEA SIZE HAIL...WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... PLYMOUTH... CULVER... ARGOS... BOURBON... DONALDSON AND TYNER... BURR OAK... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4133 8601 4103 8597 4128 8661 4143 8649 TIME...MOT...LOC 1149Z 288DEG 18KT 4133 8649 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:45 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 8, 3:45 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 345 AM EDT SUN JUL 8 2012 .SHORT TERM... COMBO OF LK SHADOW AND MESOHIGH OVR NRN IL MAKES NR TERM PD THROUGH MID MORNING TRICKY WRT PSBL CONVN ALG TRAILING H85 BNDRY DROPPING SWD OUT OF SRN MI THIS MORNING AND CURRENTLY SPURNING SMALL W-E ORIENTED LINE OF SHRA/ISOLD TSRA. OF INCREASING CURIOSITY IS GRAVITY WAVE SEEN IN KILX REF DATA OVR CNTRL IL THAT ORIGINATED OUT OF DECAYING MCS OVR SRN IL LAST EVENING. 00Z HIGHRES SIGNALS POINT TO VIGOROUS CONV DVLPMNT BTWN 09-11Z OVR NE IL EWD ACRS SRN MI AND OF WHICH MAY BE ONTO SOMETHING GIVEN CORRESPONDING NOD FM RAP13. WILL GENERALLY SIDE W/A CONSERVATIVE BLENDED APPROXIMATION IN CONSIDERATION OF PERSISTENCE (DRY) AND REASSERT SMALL AREA OF SLGT CHC POPS ACRS NRN IN/NW OH THROUGH 12Z AND BEND THIS SWD THROUGH 18Z. DVLPMNT/CARRYOVER BEYOND THAT UNLIKELY AS LARGE SCALE SIGNALS POINT TO H85 BNDRY COLLAPSING SWD INTO DOWNSTATE IL/IN YET NOT NECESSARILY RULED OUT ACRS CNTRL IN AND IN PROXIMITY TO FAR SRN IN COUNTIES. OTHERWISE SENSIBLE WX CONCERNS FOR THE REMAINDER OF THE PD GENERALLY NULL AND VOID AS ERN NOAM TROUGH SHARPENS W/CONCURRENT DEEPENING NRLY FLW REGIME TAKING HOLD THROUGH THE WRN LAKES. LL CAA WHILE PRESENT GENERALLY NEGLIGIBLE THROUGH THE PD. HWVR LL DRYING QUITE ROBUST W/SUB 40 TDS LIKELY TO DVLP WITHIN ANTICYCLONIC SINK SWD OF POLAR JET ALIGNED ACRS THE NRN LAKES. THUS W/CONTD DROUGHT FEEDBACK WILL EXPAND PRIOR DIURNAL RANGES W/GREATER EMPHASIS TWD WARMEST MOS MAX TEMP GUIDANCE BOTH THIS AFTN AND MON AFTN. && .LONG TERM... / TUESDAY THROUGH SATURDAY / ONLY A FEW MINOR TWEAKS MADE TO THE FCST THIS PERIOD AS BENIGN/DRY STRETCH OF WX CONTINUES. AN EASTERN CONUS UPPER TROUGH EARLY IN THE PERIOD WILL GRADUALLY BREAK DOWN BY LATE IN THE WEEK INTO NEXT WEEKEND AS A DEEPENING NW CONUS/WESTERN CANADA TROUGH FORCES HEIGHT RISES/RIDGING AND WARMER TEMPS BACK INTO THE MIDWEST/GREAT LAKES. IN THE LOWER LEVELS EXPECT SYNOPTIC EASTERLY FLOW UNDER A RIDGE AXIS THAT WILL REMAIN ANCHORED OVER THE GREAT LAKES. NOT EXPECTING ANY RELIEF FROM THE DROUGHT WITH HIGH PRESSURE IN CONTROL AND DEEPER MOISTURE REMAINING LOCKED UP ACROSS THE SOUTHEAST US/MID ATLANTIC INVOF A STALLED FRONTAL BOUNDARY. GIVEN EXPECTED MOSTLY CLEAR SKIES AND DRY SOILS/DEEPER MIXING CONTINUED TO FAVOR WARMER HPC/BIAS CORRECTED GUIDANCE FOR HIGHS AND A TREND TOWARD COOLER GUIDANCE FOR LOWS. && .AVIATION... VFR CONDS XPCD THROUGH THE PD. CAN NOT RULE OUT AN ISOLD SHRA/TSRA AT KFWA LTR THIS MORNING ALG SWD DROPPING H85 FNTL BNDRY HWVR BASED ON TEPID UPSTREAM DVLPMNTS THIS MORNING WILL PRECLUDE A MENTION AT THIS POINT IN FVR OF CONTD MONITORING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...RIP CURRENT RISK THROUGH LATE TONIGHT FOR INZ003. MI...RIP CURRENT RISK THROUGH LATE TONIGHT FOR MIZ077. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR LMZ043-046. && SHORT TERM...T LONG TERM...STEINWEDEL AVIATION...T
Hazardous weather outlook, Jul 8, 4:12 AM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 412 AM EDT SUN JUL 8 2012 LMZ043-046-090815- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 412 AM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003-MIZ077-090815- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 412 AM EDT SUN JUL 8 2012 /312 AM CDT SUN JUL 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS AT LAKE MICHIGAN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-090815- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 412 AM EDT SUN JUL 8 2012 /312 AM CDT SUN JUL 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jul 8, 7:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 749 AM EDT SUN JUL 8 2012 INZ012-014>016-081245- FULTON IN-KOSCIUSKO IN-MARSHALL IN-STARKE IN- 749 AM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN KOSCIUSKO... SOUTHERN MARSHALL...NORTHEASTERN FULTON AND NORTHEASTERN STARKE COUNTIES... AT 749 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF KOONTZ LAKE...OR 7 MILES NORTHEAST OF KNOX...MOVING EAST AT 20 MPH. PEA SIZE HAIL...WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... PLYMOUTH... CULVER... ARGOS... BOURBON... DONALDSON AND TYNER... BURR OAK... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4133 8601 4103 8597 4128 8661 4143 8649 TIME...MOT...LOC 1149Z 288DEG 18KT 4133 8649
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:23 AM EDT | Special Weather Statement | IWX | Fulton, Miami, Wabash | 67 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.